Advertisement - Hide this advert





Author Topic: In a world of hurt.  (Read 918 times)

0 Members and 1 Guest are viewing this topic.

Offline rofoto

  • MICROgeek (<20 posts)
  • *
  • Posts: 1
  • Liked: 0
In a world of hurt.
« on: May 10, 2009, 05:53:35 PM »
I just received my second shot of Synvisk on Friday on both knees.  Come Saturday morning I could not put any weight on the left knee and today Sunday both knees are the same way.  Has anyone experienced this with Synvisk??  I did not experience any pain with the injections.  I had my first seriies of shots back in 2004 with no problrm..  Any advice or thoughts from anyone??

Thanks,

Roland

Offline CHILLYdogs

  • Regular Poster
  • ***
  • Posts: 70
  • Liked: 1
  • Mush!!!
Re: In a world of hurt.
« Reply #1 on: May 12, 2009, 03:22:12 AM »
Hi Roland,

Do you think you might be experiencing an allergic reaction to the Synvisc?
Sometimes that may develop after the first shot or series of shots.
I don't really know much about it, but here is the abstract to one recent paper on that subject that I just found:

Assessment of immunologic mechanisms for flare reactions to Synvisc.
Clin Orthop Relat Res. 2006 Jan;442:187-94.
Marino AA, Waddell DD, Kolomytkin OV, Pruett S, Sadasivan KK, Albright JA.

Intraarticular injection of Synvisc for treatment of knee pain sometimes results in an acute local reaction (flare). We tested the hypothesis that the flare was a Type-1 hypersensitivity reaction as manifested by the presence of Synvisc antibodies in the synovial fluid and serum and by an increase in the concentration of the mast-cell enzyme tryptase in the synovial fluid. Our second objective was to determine whether the ratio of CD4+ to CD8+ lymphocytes in the synovial fluid was increased, as would be expected in a Type-4 hypersensitivity reaction. The study population was a prospective, consecutive series of 16 patients who had a flare, and 20 control patients. We found no differences in product-specific antibodies in the synovial fluid or serum between patients with flares and patients without flares. The mean tryptase level in the synovial fluid of patients with flares, 3.8 +/- 0.8 microg/L, was not different from the corresponding level in the control patients. The CD4+/CD8+ ratio in the synovial fluid was more than eight times greater in patients with flares. Flares that sometimes occur after treatment with Synvisc are probably not Type-1 (antibody-mediated) hypersensitivity reactions, but may be Type-4 (cell-mediated) hypersensitivity reactions.

Maybe your OS could help you figure this out.

Good luck,
Kyle


« Last Edit: August 12, 2009, 04:25:56 PM by CHILLYdogs »
[email protected]

contralateral BPTB ACLr: Nov'08
back to sports, no restrictions: Feb'09
( yep!! that's @ 12 weeks post-op :-)

Thank you, thank you, thank you, Doc Sanders!!!!!!
(http://www.sandersclinic.net/)